Alert archive / Utah / Red Flag Warnings in 2007

Red Flag Warning 7, NWS Salt Lake City, UT

May 20, 2007

NWS Salt Lake City, UT issued this red flag warning at May 20, 2007, 1:27 PM MDT. It took effect at May 21, 2007, 12:00 PM MDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 20, 2007, 1:27 PM MDT (19:27 UTC)
In effect from
May 21, 2007, 12:00 PM MDT
Expired
May 21, 2007, 10:00 PM MDT
In force
10 hr
Issued by
NWS Salt Lake City, UT

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS85 KSLC 201927
RFWSLC

RED FLAG WARNING
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
127 PM MDT SUN MAY 20 2007

UTZ435-437-439-440-210400-
/O.UPG.KSLC.FW.A.0005.070521T1800Z-070522T0400Z/
/O.NEW.KSLC.FW.W.0007.070521T1800Z-070522T0400Z/
/O.CON.KSLC.FW.W.0006.000000T0000Z-070521T0400Z/
SOUTHWEST DESERTS AND MOUNTAINS-
SOUTHWEST AND SOUTH CENTRAL MOUNTAINS-UTAHS DIXIE AND ZION CANYON-
SOUTH CENTRAL UTAH-
127 PM MDT SUN MAY 20 2007

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM MDT THIS
EVENING FOR GUSTY WINDS COMBINED WITH LOW RELATIVE HUMIDITY 
BELOW 7000 FEET FOR SOUTHWEST AND SOUTH-CENTRAL UTAH...
...RED FLAG WARNING IN EFFECT FROM 12 PM TO 10 PM MDT MONDAY  
FOR GUSTY WINDS COMBINED WITH LOW RELATIVE HUMIDITY BELOW 
7000 FEET FOR SOUTHWEST AND SOUTH-CENTRAL UTAH...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT FROM 12 PM TO 10 PM MDT MONDAY.
THE FIRE WEATHER WATCH FOR MONDAY IS NO LONGER IN EFFECT. A RED
FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM MDT THIS EVENING. THIS
WARNING IS FOR MUCH OF SOUTHWEST UTAH FOR VERY DRY AND WINDY
CONDITIONS TODAY AND AGAIN ON MONDAY.

A VERY DRY AIRMASS REMAINS IN PLACE ACROSS SOUTHERN UTAH. WINDS
ARE INCREASING TO 20 TO 30 MPH THIS AFTERNOON WITH GUSTS AROUND
35 MPH COMBINED WITH RELATIVE HUMIDITY NEAR OR BELOW 10 PERCENT.
WINDS WILL DECREASE SOMEWHAT OVERNIGHT BUT WITH POOR RELATIVE
HUMIDITY RECOVERY.

STRONG WEST TO SOUTHWEST WINDS WILL DEVELOP AGAIN BY LATE MONDAY
MORNING AS A COLD FRONT APPROACHES. WINDS WILL AGAIN REACH CRITICAL
LEVELS WITH RELATIVE HUMIDITY BELOW 15 PERCENT MONDAY AFTERNOON
AND EVENING.

A RED FLAG WARNING MEANS THAT SEVERE FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW...OR WILL SHORTLY.

$$

UTZ434-210400-
/O.NEW.KSLC.FW.W.0007.070521T1800Z-070522T0400Z/
/O.CON.KSLC.FW.W.0006.000000T0000Z-070521T0400Z/
WEST CENTRAL DESERTS AND MOUNTAINS-
127 PM MDT SUN MAY 20 2007

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM MDT THIS
EVENING FOR GUSTY WINDS COMBINED WITH LOW RELATIVE HUMIDITY 
FOR WEST-CENTRAL UTAH...
...RED FLAG WARNING IN EFFECT FROM 12 PM TO 10 PM MDT MONDAY
 FOR GUSTY WINDS COMBINED WITH LOW RELATIVE HUMIDITY AND A
DRY COLD FRONT PASSAGE FOR WEST-CENTRAL UTAH...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT FROM 12 PM TO 10 PM MDT MONDAY.
A RED FLAG WARNING ALSO REMAINS IN EFFECT UNTIL 10 PM MDT THIS
EVENING. THIS WARNING IS FOR WEST-CENTRAL UTAH FOR GUSTY WINDS AND
VERY LOW RELATIVE HUMIDITY AND A DRY COLD FRONT PASSAGE ON MONDAY.

SOUTH WINDS OF 20 TO 30 MPH HAVE DEVELOPED TODAY COMBINED WITH
RELATIVE HUMIDITY OF 10 PERCENT OR LESS. THESE SEVERE FIRE WEATHER
CONDITIONS WILL CONTINUE THROUGH THIS EVENING UNTIL WINDS DECREASE
OVERNIGHT. RELATIVE HUMIDITY RECOVERY WILL BE POOR AGAIN TONIGHT.

ON MONDAY A DRY COLD FRONT WILL PASS SOUTH ACROSS WEST-CENTRAL
UTAH. THIS WILL AGAIN CAUSE STRONG WINDS FROM THE SOUTHWEST
SHIFTING TO THE NORTH DURING THE DAY. RELATIVE HUMIDITY WILL FALL
BELOW 15 PERCENT AGAIN FOR MOST AREA MONDAY.

A RED FLAG WARNING MEANS THAT SEVERE FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW...OR WILL SHORTLY.

$$

UTZ441-210400-
/O.NEW.KSLC.FW.W.0007.070521T1800Z-070522T0400Z/
GLEN CANYON RECREATION AREA/LAKE POWELL-
127 PM MDT SUN MAY 20 2007

...RED FLAG WARNING IN EFFECT FROM 12 PM TO 10 PM MDT MONDAY FOR
STRONG AND GUSTY WEST TO SOUTHWEST WINDS COMBINED WITH VERY LOW
RELATIVE HUMIDITY...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT FROM 12 PM TO 10 PM MDT MONDAY
FOR THE GLEN CANYON RECREATION AREA FOR STRONG WINDS AND VERY LOW
RELATIVE HUMIDITY.

A COLD FRONT WILL APPROACH SOUTHERN UTAH MONDAY AFTERNOON. AHEAD
OF THIS FRONT...STRONG WEST TO SOUTHWEST WINDS OF 20 TO 30 MPH
WILL DEVELOP AND CONTINUE THROUGH THE EVENING HOURS. IN ADDITION...
RELATIVE HUMIDITY WILL BE AT OR BELOW 15 PERCENT MONDAY AFTERNOON
AND EVENING...RESULTING IN SEVERE FIRE WEATHER CONDITIONS.

A RED FLAG WARNING MEANS THAT SEVERE FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW...OR WILL SHORTLY.

$$

UTZ423-210400-
/O.EXA.KSLC.FW.W.0006.000000T0000Z-070521T0400Z/
SALT LAKE AND TOOELE VALLEYS-
127 PM MDT SUN MAY 20 2007

...RED FLAG WARNING IN EFFECT UNTIL 10 PM MDT THIS EVENING FOR 
THE TOOELE AND RUSH VALLEY PORTIONS OF FIRE ZONE 423 FOR GUSTY 
SOUTH WINDS AND VERY LOW RELATIVE HUMDITY...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT UNTIL 10 PM MDT THIS EVENING FOR 
THE TOOELE AND RUSH VALLEY PORTIONS OF FIRE ZONE 423 FOR 
GUSTY SOUTH WINDS COMBINED WITH VERY LOW RELATIVE HUMIDITY.

SOUTH WINDS OF 20 TO 30 MPH HAVE DEVELOPED MAINLY IN THE TOOELE AND
RUSH VALLEY AREAS COMBINED WITH RELATIVE HUMIDITY AT OR BELOW 15
PERCENT. THESE SEVERE FIRE WEATHER CONDITIONS WILL CONTINUE UNTIL
WINDS DECREASE LATE THIS EVENING.

A RED FLAG WARNING MEANS THAT SEVERE FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW...OR WILL SHORTLY.

$$

UTZ420-210400-
/O.CON.KSLC.FW.W.0006.000000T0000Z-070521T0400Z/
GREAT SALT LAKE DESERT AND MOUNTAINS-
127 PM MDT SUN MAY 20 2007

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM MDT THIS
EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR THE NORTHWEST
UTAH DESERTS...UTAH FIRE ZONE 420...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM MDT THIS EVENING
FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR THE NORTHWEST UTAH
DESERTS...UTAH FIRE ZONE 420.

SOUTH WINDS OF 20 TO 30 MPH HAVE DEVELOPED MAINLY ACROSS THE DUGWAY
PROVING GROUND WITH GUSTS TO AROUND 35 MPH. IN ADDITION...RELATIVE
HUMIDITY HAS DECREASED TO AROUND 10 PERCENT.

THIS SEVERE FIRE WEATHER CONDITIONS WILL CONTINUE ACROSS NORTHWEST
UTAH UNTIL WINDS DECREASE LATE THIS EVENING. A DRY COLD FRONT WILL
ALSO MOVE INTO EXTREME NORTHWEST UTAH LATE THIS AFTERNOON WITH A
SHIFT TO NORTHERLY WINDS.

$$

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
5 follow-up statements
000 
WWUS85 KSLC 210425
RFWSLC

RED FLAG WARNING
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
1025 PM MDT SUN MAY 20 2007

UTZ434-435-437-439-440-211230-
/O.EXP.KSLC.FW.W.0006.000000T0000Z-070521T0400Z/
/O.CON.KSLC.FW.W.0007.070521T1800Z-070522T0400Z/
WEST CENTRAL DESERTS AND MOUNTAINS-
SOUTHWEST DESERTS AND MOUNTAINS-
SOUTHWEST AND SOUTH CENTRAL MOUNTAINS-UTAHS DIXIE AND ZION CANYON-
SOUTH CENTRAL UTAH-
1025 PM MDT SUN MAY 20 2007

...RED FLAG WARNING REMAINS IN EFFECT FROM 12 PM TO 10 PM MDT
MONDAY...
...RED FLAG WARNING HAS EXPIRED...

THE RED FLAG WARNING FOR TONIGHT IS NO LONGER IN EFFECT. A RED
FLAG WARNING REMAINS IN EFFECT FROM 12 PM TO 10 PM MDT MONDAY.

A VERY DRY AIRMASS REMAINS IN PLACE ACROSS SOUTHERN UTAH. WINDS
HAVE SUBSIDED FOR TONIGHT BUT THE RELATIVE HUMIDITY RECOVERY WILL
REMAIN POOR. WINDS WILL ONCE AGAIN INCREASE TO 20 TO 30 MPH MONDAY
AFTERNOON WITH GUSTS AROUND 35 MPH. THIS COMBINED WITH RELATIVE
HUMIDITY NEAR OR BELOW 10 PERCENT WILL BRING RED FLAG CONDITIONS
TO THIS AREA FOR MONDAY.

A COLD FRONT WILL MOVE ACROSS WEST CENTRAL UTAH AROUND MIDDAY AND
SETTLED INTO SOUTHWEST UTAH BY EVENING AND OUT OF THE AREA MONDAY
NIGHT. RED FLAG CONDITIONS MAY BE MARGINAL IN FIRE WEATHER ZONE
434 AS THE WIND SHIFT THERE MAY EARLY ENOUGH TO KEEP RELATIVE
HUMIDITIES FROM GETTING BELOW 15 PERCENT.

A RED FLAG WARNING MEANS THAT SEVERE FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW...OR WILL SHORTLY.

$$

UTZ420-423-210530-
/O.EXP.KSLC.FW.W.0006.000000T0000Z-070521T0400Z/
GREAT SALT LAKE DESERT AND MOUNTAINS-SALT LAKE AND TOOELE VALLEYS-
1025 PM MDT SUN MAY 20 2007

...RED FLAG WARNING HAS EXPIRED...

THE RED FLAG WARNING IS NO LONGER IN EFFECT FOR NORTHWEST UTAH.
THIS INCLUDES FIRE WEATHER ZONES 420 THROUGH 423.


$$

UTZ441-211230-
/O.CON.KSLC.FW.W.0007.070521T1800Z-070522T0400Z/
GLEN CANYON RECREATION AREA/LAKE POWELL-
1025 PM MDT SUN MAY 20 2007

...RED FLAG WARNING REMAINS IN EFFECT FROM 12 PM TO 10 PM MDT
MONDAY...

A RED FLAG WARNING REMAINS IN EFFECT FROM 12 PM TO 10 PM MDT
MONDAY. 

A COLD FRONT WILL APPROACH SOUTHERN UTAH MONDAY AFTERNOON. AHEAD
OF THIS FRONT...STRONG WEST TO SOUTHWEST WINDS OF 20 TO 30 MPH
WILL DEVELOP AND CONTINUE THROUGH THE EVENING HOURS. IN
ADDITION... RELATIVE HUMIDITY WILL BE AT OR BELOW 15 PERCENT
MONDAY AFTERNOON AND EVENING...RESULTING IN SEVERE FIRE WEATHER
CONDITIONS.

A RED FLAG WARNING MEANS THAT SEVERE FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW...OR WILL SHORTLY.

$$

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
000 
WWUS85 KSLC 211003
RFWSLC

RED FLAG WARNING
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
403 AM MDT MON MAY 21 2007

UTZ434-435-437-439>441-211815-
/O.CON.KSLC.FW.W.0007.070521T1800Z-070522T0400Z/
WEST CENTRAL DESERTS AND MOUNTAINS-
SOUTHWEST DESERTS AND MOUNTAINS-
SOUTHWEST AND SOUTH CENTRAL MOUNTAINS-UTAHS DIXIE AND ZION CANYON-
SOUTH CENTRAL UTAH-GLEN CANYON RECREATION AREA/LAKE POWELL-
403 AM MDT MON MAY 21 2007

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 10 PM
MDT THIS EVENING FOR GUSTY SOUTHWEST WINDS COMBINED WITH LOW 
RELATIVE HUMIDITY BELOW 7000 FEET FOR SOUTHWEST AND SOUTH CENTRAL 
UTAH...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS CONTINUED THE 
RED FLAG WARNING THAT IS IN EFFECT FROM NOON TODAY TO 10 PM MDT
THIS EVENING FOR SOUTHWEST AND SOUTH CENTRAL UTAH. THIS WARNING 
INCLUDES FIRE WEATHER ZONES 434...435...437 AND 439>441.

A VERY DRY AIRMASS REMAINS IN PLACE ACROSS SOUTHERN UTAH. WINDS 
WILL INCREASE TO 20 TO 30 MPH THIS AFTERNOON WITH GUSTS AROUND 35 
MPH. THIS COMBINED WITH RELATIVE HUMIDITY NEAR OR BELOW 10 PERCENT 
WILL BRING RED FLAG CONDITIONS TO THIS AREA TODAY.

A COLD FRONT WILL MOVE ACROSS WEST CENTRAL UTAH AROUND MIDDAY AND
SETTLED INTO SOUTHWEST UTAH BY EVENING AND OUT OF THE AREA LATE 
MONDAY NIGHT. RED FLAG CONDITIONS MAY BE MARGINAL IN FIRE WEATHER ZONE
434 AS THE WIND SHIFT THERE MAY EARLY ENOUGH TO KEEP RELATIVE
HUMIDITIES FROM GETTING BELOW 15 PERCENT.

A RED FLAG WARNING MEANS THAT SEVERE FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW...OR WILL SHORTLY.

$$

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
000 
WWUS85 KSLC 211555
RFWSLC

RED FLAG WARNING
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
955 AM MDT MON MAY 21 2007

UTZ434-211700-
/O.CAN.KSLC.FW.W.0007.070521T1800Z-070522T0400Z/
WEST CENTRAL DESERTS AND MOUNTAINS-
955 AM MDT MON MAY 21 2007

...RED FLAG WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS CANCELLED THE
RED FLAG WARNING FOR THE WEST CENTRAL DESERTS AND MOUNTAINS.

A SLOW-MOVING COLD FRONT OVER THE FIRE WEATHER ZONE THIS MORNING
WILL MOVE SOUTH OF THE AREA THIS AFTERNOON. WINDS WILL INCREASE
BEHIND THE FRONT...BUT ARE EXPECTED TO REMAIN BELOW WARNING CRITERIA.
HUMIDITIES WILL REMAIN STEADY...OR INCREASE SLIGHTLY THIS AFTERNOON
AS COOLER AIR WORKS SOUTH INTO THE AREA.

$$

UTZ435-437-439>441-220000-
/O.CON.KSLC.FW.W.0007.070521T1800Z-070522T0400Z/
SOUTHWEST DESERTS AND MOUNTAINS-
SOUTHWEST AND SOUTH CENTRAL MOUNTAINS-UTAHS DIXIE AND ZION CANYON-
SOUTH CENTRAL UTAH-GLEN CANYON RECREATION AREA/LAKE POWELL-
955 AM MDT MON MAY 21 2007

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM MDT THIS
EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM MDT THIS EVENING.

A VERY DRY AIRMASS REMAINS IN PLACE ACROSS SOUTHERN UTAH. WINDS
WILL INCREASE TO 20 TO 30 MPH BY THIS AFTERNOON...WITH GUSTS
APPROACHING 35 MPH. THIS COMBINATION OF LOW RELATIVE HUMIDITIES
AND STRONG WINDS WILL BRING RED FLAG CONDITIONS TO THIS AREA.

A COLD FRONT WILL SETTLE INTO SOUTHWEST UTAH THIS EVENING...THEN
MOVE SOUTH OF THE STATE LATE TONIGHT. RED FLAG CONDITIONS WILL
CONTINUE AHEAD OF THE FRONT THIS EVENING...THEN END LATE THIS
EVENING AS COOLER AIR FOLLOWS THE FRONT. 

A RED FLAG WARNING MEANS THAT SEVERE FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW...OR WILL SHORTLY.

$$

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
000 
WWUS85 KSLC 212152
RFWSLC

RED FLAG WARNING
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
352 PM MDT MON MAY 21 2007

UTZ435-437-439>441-220400-
/O.CON.KSLC.FW.W.0007.000000T0000Z-070522T0400Z/
SOUTHWEST DESERTS AND MOUNTAINS-
SOUTHWEST AND SOUTH CENTRAL MOUNTAINS-UTAHS DIXIE AND ZION CANYON-
SOUTH CENTRAL UTAH-GLEN CANYON RECREATION AREA/LAKE POWELL-
352 PM MDT MON MAY 21 2007

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM MDT THIS
EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM MDT THIS EVENING.
THIS WARNING IS FOR THE SOUTHWEST AND SOUTH CENTRAL FIRE WEATHER
ZONES OF UTAH.

A SLOW-MOVING COLD FRONT ACROSS CENTRAL UTAH THIS AFTERNOON HAS
PRODUCED STRONG SOUTHWEST WINDS OF 25-35 MPH WITH GUSTS APPROACHING
45 MPH OVER SOUTHWEST AND SOUTH CENTRAL UTAH. THESE STRONG WINDS
COMBINED WITH VERY LOW RELATIVE HUMIDITIES HAVE LED TO HAZARDOUS
FIRE WEATHER CONDITIONS ACROSS THE AREA.

WINDS WILL GRADUALLY SUBSIDE THIS EVENING...THOUGH HUMIDITIES WILL
REMAIN QUITE LOW. THE COLD FRONT TO THE NORTH WILL MOVE SOUTH
THROUGH THE WARNING LATER TONIGHT. RELATIVE HUMIDITIES WILL INCREASE
IN THE COOLER AIR BEHIND THE FRONT...WITH NORTH WINDS OF 10-20 MPH
DEVELOPING.

A RED FLAG WARNING MEANS THAT SEVERE FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW...OR WILL SHORTLY.

$$

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
000 
WWUS85 KSLC 220402
RFWSLC

RED FLAG WARNING
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
1002 PM MDT MON MAY 21 2007

UTZ435-437-439>441-220515-
/O.EXP.KSLC.FW.W.0007.000000T0000Z-070522T0400Z/
SOUTHWEST DESERTS AND MOUNTAINS-
SOUTHWEST AND SOUTH CENTRAL MOUNTAINS-UTAHS DIXIE AND ZION CANYON-
SOUTH CENTRAL UTAH-GLEN CANYON RECREATION AREA/LAKE POWELL-
1002 PM MDT MON MAY 21 2007

...RED FLAG WARNING WILL EXPIRE AT 10 PM MDT THIS EVENING...

THE RED FLAG WARNING WILL EXPIRE AT 10 PM MDT THIS EVENING. 

A COLD FRONT HAS ALREADY MOVED ACROSS SOUTHWEST UTAH AND WILL
CONTINUE PUSHING THROUGH SOUTH CENTRAL UTAH LATE THIS
EVENING...SPREADING PRECIPITATION ACROSS PORTIONS OF THE AREA.
WHILE STRONG GUSTY WINDS WILL CONTINUE OVER SOME AREAS THROUGH
LATE TONIGHT...HUMIDITIES HAVE EITHER ALREADY RISEN ABOVE CRITICAL
LEVELS...OR WILL SHORTLY.

$$

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Salt Lake City, UT wrote its last area forecast discussion before this red flag warning went out at May 20, 9:30 AM MDT, 3 hours 57 minutes earlier.

Area forecast discussion, May 20, 9:30 AM MDT, 3 hours 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
930 AM MDT SUN MAY 20 2007

.SYNOPSIS...SOUTHWEST FLOW WILL INCREASE OVER THE AREA TODAY AHEAD
OF A COLD FRONT WHICH WILL DROP INTO NORTHWEST UTAH THIS EVENING.
THIS FRONT WILL PUSH SOUTHWARD THROUGH THE REGION MONDAY AND TUESDAY.

&&

.DISCUSSION...AIRMASS PRETTY SIMILAR TODAY AS COMPARED TO YESTERDAY
ALTHOUGH LINGERING MOISTURE LOOKS TO BE PUSHED A LITTLE FARTHER TO
THE SOUTHEAST. CONVECTION WHICH FIRED OVER SOUTHEAST UTAH SATURDAY
AFTERNOON WILL LIKELY FIRE AGAIN TODAY BUT IS EXPECTED TO BE MORE
ISOLATED AND POSSIBLY MORE OVER THE FOUR CORNERS AREA. PRECIPITABLE
WATER VALUES AROUND 3/4 OF AN INCH OVER THE FOUR CORNERS AREA
DECREASE RAPIDLY AS ONE MOVES WEST. NO UPDATES NEEDED.

COLD FRONT PUSHING INTO NORTHERN UTAH BY EVENING MAY TRIGGER A FEW
HIGH BASED THUNDERSTORMS. NEW MODELS MUCH SLOWER WITH THIS FEATURE
LEAVING IT OVER NORTHWEST UTAH UNTIL MONDAY AFTERNOON THEN DROPPING
IT ACROSS THE REMAINDER OF THE STATE BY TUESDAY MORNING. COLDEST
AIR STILL -8C AT H7 TUESDAY MORNING BUT ONLY NIPPING THE NORTHERN
FRINGES OF THE STATE.

&&

.FIRE WEATHER...RED FLAG WARNINGS HOISTED FOR TODAY. AN EXTREMELY
DRY AIRMASS REMAINS IN PLACE. BREEZY SOUTH WINDS WILL OCCUR TODAY IN
ADVANCE OF A DRY COLD FRONT WHICH WILL MOVE INTO THE NORTHWEST UTAH
FIRE ZONES TODAY THEN STALL ACROSS CENTRAL UTAH TONIGHT.  WINDY AND
DRY WEATHER CONTINUES FOR SOUTHWEST UTAH THROUGH MONDAY WHILE
NORTHERN SECTIONS WILL BE COOLER AND MORE STABLE FOR MONDAY.

&&

.AVIATION...COLD FRONT CURRENTLY FORECAST TO MOVE THROUGH THE SLC
TERMINAL AT 03Z. CONVECTION FIRING NEAR OR ALONG THE COLD FRONT THIS
AFTERNOON MAY PUSH NORTHWESTERLY WINDS ACROSS A FEW HOURS EARLIER
THAN EXPECTED. THERE IS ALSO A 30 PERCENT CHANCE THAT NORTHWEST
WINDS COULD HOLD OFF UNTIL AFTER 06Z.

&&

.SLC WATCHES/WARNINGS/ADVISORIES...
UT...RED FLAG WARNING FOR FIRE WEATHER ZONES 420 SOUTH OF I-80-434-
     435-437-439 AND 440 BELOW 7000 FEET FOR SUNDAY AFTERNOON AND
     EVENING.
  ...FIRE WEATHER WATCH FOR FIRE WEATHER ZONES 435-437-439 AND
     440 BELOW 7000 FEET FOR MONDAY AFTERNOON AND EVENING.
WY...NONE.

&&

PUBLIC/AVIATION...YOUNG
FIRE WEATHER......GIBSON

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
Hazardous weather outlook, May 20, 6:31 AM MDT, 6 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
631 AM MDT SUN MAY 20 2007

UTZ001>021-WYZ021-211245-
CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT-
SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT-
GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS-
WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80-
WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS-
WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL-
SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH-
CENTRAL AND SOUTHWEST MOUNTAINS-HENRY MOUNTAINS-
UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH-
GLEN CANYON RECREATION AREA/LAKE POWELL-SOUTHWEST WYOMING-
631 AM MDT SUN MAY 20 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL UTAH...
NORTHERN UTAH...SOUTHERN UTAH AND SOUTHWEST WYOMING.

.DAY ONE...TODAY AND TONIGHT

ISOLATED THUNDERSTORMS WILL DEVELOP OVER SOUTHEAST UTAH THIS
AFTERNOON. ISOLATED STORMS WILL ALSO BE POSSIBLE OVER EXTREME
NORTHERN UTAH LATE THIS AFTERNOON AND EVENING AS A COLD FRONT
PUSHES INTO THE REGION. ANY STORMS THAT DEVELOP WILL BE CAPABLE
OF PRODUCING WIND GUSTS TO AROUND 40 MILES AN HOUR.

INCREASING WINDS AHEAD OF THE FRONT AND LOW RELATIVE HUMIDITIES
WILL CREATE CRITICAL FIRE WEATHER CONDITIONS THIS AFTERNOON AND
EVENING OVER MUCH OF WESTERN AND SOUTHWEST UTAH.  REFERENCE THE
LATEST RED FLAG WARNING MESSAGE FOR FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

SCATTERED THUNDERSTORMS CAN BE EXPECTED MONDAY AFTERNOON AND
EVENING AS THE COLD FRONT MOVES SOUTHEAST ACROSS THE REGION.

CRITICAL FIRE WEATHER CONDITIONS MAY AGAIN DEVELOP OVER SOUTHWEST UTAH.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

Nearby

Red Flag Warnings in Utah, 2007Every red flag warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.